Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 82, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 2, 2000, 3:17 PM CDT for St. Francis County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2000, 3:17 PM CDT (20:17 UTC)
- Expired
- May 2, 2000, 3:50 PM CDT
- In force
- 33 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County St. Francis County, AR
The radar
The Memphis radar (KNQA), 87 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 022016 SVRMEM ARC123-022050- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 317 PM CDT TUE MAY 2 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ST. FRANCIS COUNTY IN NORTHEASTERN ARKANSAS * UNTIL 350 PM CDT * AT 315 PM CDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 17 MILES WEST OF FORREST CITY OR 3 MILES NORTHEAST OF WHEATLEY... MOVING NORTH AT 25 MPH. * THE STORM WILL AFFECT... GOODWIN AT 325 PM .IF YOU ARE CAUGHT OUTSIDE...SEEK REFUGE FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN..." AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:48 PM CDT, 29 minutes earlier.
Area forecast discussion, May 2, 2:48 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 248 PM CDT TUE MAY 2 2000 SCT TSTMS WERE DEVELOPING ACROSS NRN MS AND ERN AR THIS AFTN. MODERATE INSTABILITY WITH LIFTED INDICES OF -3 TO -5 AND DEWPOINTS IN THE LOWER 60S WILL PROVIDE AMPLE FUEL FOR SCT TSTMS THIS AFTN AND EVENING. HEATING AND A WEAK VORT LOBE MOVING THRU CWA WERE BOTH COMBINING TO TRIGGER TSTMS. WEAK SURFACE BOUNDARY ACRS SRN KY AND SRN MO RETREATING NORTHWARD THIS AFTN. UPR LOW OVR SRN PLAINS WL DRIFT SLOLY E INTO THE ARKLATEX BY 12Z THU. EXPECT VORT LOBES MOVING AROUND UPR LOW WL MAIN THE MAIN TRIGGER FOR TSTMS OVR THE NEXT FEW DAYS. DIURNAL HEATING WL ALSO HELP PRODUCE TSTMS DURING THE AFTN/EVENING HOURS. TONIGHT...NEXT VORT LOBE WL MOVE ACRS THE CWA FM S TO N AROUND MIDNIGHT OR SO. ETA HAS A GOOD HANDLE ON THIS WITH STRONG UVVS ACRS THE AREA AROUND 06Z. WL GO LIKELY POPS ACRS WRN SXNS OF CWA AND GOOD CHANCE POPS ERN SXNS. WEDNESDAY...EXPECT A SOLID BREAK OF PRECIP DURING THE MORNING. THE NEXT IN THE SERIES OF VORT LOBES WL APPROACH THE CWA AFT 18Z. WL GO GOOD CHANCE POPS WRN SXNS AND CHC POPS ERN SXNS DURING THE AFTN. WEDNESDAY NIGHT AND THURSDAY...UPR LOW WL CONTINUE TO MEANDER AROUND THE ARKLATEX AND SLOLY WEAKEN. WL GO WITH SMALL CHANCE POPS. HARD TO PINPOINT WEAK VORT LOBES THIS FAR OUT SO WL NOT TRY TO PIN DOWN TIMING RIGHT NOW. FWC TEMPS LOOK GOOD THROUGH PERIOD. LITTLE CHANGE FROM DAY TO D.AY WITH THIS PATTERN. .MEM...NONE SJM N
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.